Asian Journal of Mathematics and Computer Research
 

Asian Journal of Mathematics and Computer Research, ISSN No. : 2395-4205 (Print), 2395-4213 (Online), Vol.: 25, Issue.: 2

Original Research Article

NUMERICAL SOLUTIONS OF ONE DIMENSIONAL WAVE EQUATIONS USING THE CRANK-NICOLSON METHOD

 

ABDUL, SUNDAY1*, ALOYSIUS UGWUOKE2, LEONARD PIUS OCHEUJE3 AND PETER ENEMALI2

1Department of Mathematics, Kogi State College of Education, Ankpa, Nigeria.

2Department of Mathematics, Federal University of Agriculture, Makurdi, Benue State, Nigeria.

3Department of Statistics, Central Bank of Nigeria, Abuja, Nigeria.

Abstracts

The description of Crank–Nicolson finite difference method for the numerical solution of hyperbolic partial differential equations, its numerical properties and its application to the one dimensional wave equation is presented in this project. The analysis of the method, i.e. consistency and stability was carried out and the method was found to be convergent. Numerical solutions of some wave equations were presented using MATLAB program, the results performed admirably when compared to the analytical solution.

Keywords :

Finite difference; stability; boundary conditions; truncation; consistency.